Alert archive / California / Gale Warnings in 2026

Gale Warning 5, NWS Eureka, CA

February 18, 2026

NWS Eureka, CA issued this gale warning at Feb 18, 2026, 12:18 PM PST. It took effect at Feb 19, 2026, 3:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 12:18 PM PST (20:18 UTC)
In effect from
Feb 19, 2026, 3:00 AM PST
Expired
Feb 19, 2026, 10:00 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

555 
WHUS76 KEKA 182018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1218 PM PST Wed Feb 18 2026

PZZ475-190430-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
/O.UPG.KEKA.GL.A.0005.260219T1100Z-260220T0600Z/
/O.NEW.KEKA.GL.W.0005.260219T1100Z-260220T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1218 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 11 PM PST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts to 35 kt and seas 12 to 17 feet expected. For the Small 
  Craft Advisory, seas 11 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 11 PM PST Thursday. 
  For the Small Craft Advisory, until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-190430-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-260219T1100Z/
/O.EXT.KEKA.GL.A.0005.260219T1100Z-260220T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1218 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 15 kt
  and seas 9 to 14 feet. For the Gale Watch, northwest winds 15 to
  25 kt with gusts to 35 kt and seas 11 to 16 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Thursday. 
  For the Gale Watch, from late tonight through Thursday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-190430-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260219T0600Z/
Pt St George to Cape Mendocino out 10 nm-
1218 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...South winds 5 to 15 kt with gusts to 25 kt and seas 9 to
  13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-190430-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
1218 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...Seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
523 
WHUS76 KEKA 182355
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
355 PM PST Wed Feb 18 2026

PZZ475-190800-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
/O.CON.KEKA.GL.W.0005.260219T1100Z-260220T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
355 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM PST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts to 35 kt and seas 12 to 17 feet expected. For the Small 
  Craft Advisory, seas 10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 11 PM PST Thursday. 
  For the Small Craft Advisory, until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-190800-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-260219T1100Z/
/O.CON.KEKA.GL.A.0005.260219T1100Z-260220T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
355 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM 3 AM PST THURSDAY THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 15 kt
  and seas 9 to 11 feet. For the Gale Watch, northwest winds 15 to
  25 kt with gusts to 35 kt and seas 11 to 16 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Thursday. 
  For the Gale Watch, from 3 AM PST Thursday through Thursday 
  evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-190600-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260219T0600Z/
Pt St George to Cape Mendocino out 10 nm-
355 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...South winds around 15 kt with gusts to 25 kt and seas 9 
  to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-190800-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
355 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...Seas 8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
485 
WHUS76 KEKA 190454
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 PM PST Wed Feb 18 2026

PZZ470-191300-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-260219T1100Z/
/O.UPG.KEKA.GL.A.0005.260219T1100Z-260220T0700Z/
/O.EXB.KEKA.GL.W.0005.260219T1100Z-260220T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM PST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 11 to 16 feet expected. For the 
  Small Craft Advisory, west winds 15 to 25 kt with gusts up to 
  30 kt and seas around 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 4 PM PST Thursday. 
  For the Small Craft Advisory, until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-191300-
/O.EXT.KEKA.SC.Y.0019.000000T0000Z-260219T1600Z/
/O.EXB.KEKA.GL.W.0005.260219T1600Z-260220T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
854 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 8 AM to 7 PM PST Thursday. 
  For the Small Craft Advisory, until 8 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-191300-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
/O.CON.KEKA.GL.W.0005.260219T1100Z-260220T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM PST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 12 to 17 feet expected. For the 
  Small Craft Advisory, west winds 15 to 25 kt with gusts up to 
  35 kt and seas around 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 11 PM PST Thursday. 
  For the Small Craft Advisory, until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-191300-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
Pt St George to Cape Mendocino out 10 nm-
854 PM PST Wed Feb 18 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
007 
WHUS76 KEKA 191048
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
248 AM PST Thu Feb 19 2026

PZZ470-191900-
/O.EXP.KEKA.SC.Y.0017.000000T0000Z-260219T1100Z/
/O.CON.KEKA.GL.W.0005.260219T1100Z-260220T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 AM PST Thu Feb 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 11 to 16 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-191900-
/O.EXP.KEKA.SC.Y.0019.000000T0000Z-260219T1100Z/
/O.CON.KEKA.GL.W.0005.260219T1100Z-260220T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
248 AM PST Thu Feb 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 12 to 17 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-191900-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-260219T1600Z/
/O.CON.KEKA.GL.W.0005.260219T1600Z-260220T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
248 AM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 40 kt and seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 8 AM this morning to 7 PM 
  PST this evening. For the Small Craft Advisory, until 8 AM PST 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-191900-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
Pt St George to Cape Mendocino out 10 nm-
248 AM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
170 
WHUS76 KEKA 191906
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1106 AM PST Thu Feb 19 2026

PZZ470-200315-
/O.CAN.KEKA.GL.W.0005.000000T0000Z-260220T0000Z/
/O.EXA.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1106 AM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-200300-
/O.CON.KEKA.GL.W.0005.000000T0000Z-260220T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
1106 AM PST Thu Feb 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-200315-
/O.CON.KEKA.GL.W.0005.000000T0000Z-260220T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1106 AM PST Thu Feb 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 13 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-200315-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
Pt St George to Cape Mendocino out 10 nm-
1106 AM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
984 
WHUS76 KEKA 192322
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
322 PM PST Thu Feb 19 2026

PZZ475-200730-
/O.EXT.KEKA.GL.W.0005.000000T0000Z-260220T0600Z/
/O.NEW.KEKA.SR.A.0002.260221T2100Z-260222T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
322 PM PST Thu Feb 19 2026

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 30 kt and seas 14 to 16 feet. For the Storm Watch, 
  south winds 35 to 45 kt with gusts up to 60 kt and seas 13 to 
  18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Storm Watch, from Saturday afternoon through late Saturday 
  night.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ455-200600-
/O.EXT.KEKA.GL.W.0005.000000T0000Z-260220T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
322 PM PST Thu Feb 19 2026

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 11 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-200730-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
/O.NEW.KEKA.GL.A.0006.260221T0600Z-260221T1500Z/
/O.NEW.KEKA.SR.A.0002.260221T1500Z-260222T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
322 PM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 15 feet. For the Gale 
  Watch, southeast winds 30 to 35 kt with gusts up to 45 kt and 
  seas 5 to 8 feet possible. For the Storm Watch, south winds 35 
  to 45 kt with gusts up to 60 kt and seas 13 to 18 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Friday. 
  For the Gale Watch, from Friday evening through Saturday 
  morning. For the Storm Watch, from Saturday morning through 
  late Saturday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ450-200730-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-260220T1100Z/
/O.NEW.KEKA.GL.A.0006.260221T0900Z-260222T1200Z/
Pt St George to Cape Mendocino out 10 nm-
322 PM PST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 10 to 20 kt 
  with gusts up to 30 kt and seas 9 to 13 feet. For the Gale 
  Watch, southeast winds 30 to 40 kt with gusts up to 55 kt and 
  seas 6 to 11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Friday. 
  For the Gale Watch, from late Friday night through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 18, 12:54 AM PST, 11 hours 24 minutes earlier.

Area forecast discussion, Feb 18, 12:54 AM PST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1254 AM PST Wed Feb 18 2026

.SYNOPSIS...Snow, small hail and rain showers continue across the
area into early Wednesday. A short break in the weather is
expected Wednesday as the showers become more scattered. Rain and
low elevation snow are expected to return Wednesday evening and
continue through Thursday morning. Another break in the precip is
expected Thursday afternoon through Friday before another strong
storm system moves in for the weekend bringing rain, snow, and
strong wind.

&&

KEY MESSAGES:

* Through tonight, heavy wet snow will result in dangerous travel
  conditions, downed trees and possible power outages. Heavy wet
  snow will impact travel on highways 199, 299, 36, 101 and 3.

* Small hail accumulation expected for lower elevations along the NW
  California Coast with heavy showers through tonight.

* After a brief break in the rain and snow, additional periods of
  rain with low elevation snow are expected tonight through
  Thursday morning.

* Heavy rain with higher snow levels and strong gusty winds possible
  next weekend. Flooding is possible in Mendocino and Lake counties.

&&

.DISCUSSION...The cold upper level trough is continuing to bring showers
to the area this evening. Many of these contain small hail as snow
levels still hover around 1500 feet. late tonight, some of the snow
levels may even drop down to sea level. A few flakes are even possible
at the coast, although no accumulation is forecasted. Snow levels may
drop to 500 or 1000 feet, although less precipitation and lighter snowfall
amounts expected. Showers are expected to taper off this morning with
a general break in the hazardous weather through much of the day. Late
this afternoon/evening another wave of frontal energy should drop down
from the northwest bringing more rain and snow. Snow levels are
expected to be around 1500 to 2000 feet over the areas with levels
as low as 500-1000ft for interior Del Norte, Trinity, and N.
Humboldt Counties. There remains the potential for small hail
along the coast.

Thursday afternoon shows diminishing showers and slightly higher
snow levels before giving way to drier weather Thursday night and
Friday. The dry airmass will be very cold, yet how much this is
felt at surface will depend on the extend of cloud coverage.
Overnight low temperatures may end up warmer than expected if
there are more low clouds. A cold weather advisory may be needed
for this time period when it gets closer.

Friday through early next week, models show a series strong weather
systems moving through the area. Snow levels may start off around
1500 to 2000 feet and are expected to rise as it goes through the
day on Saturday as heavier precip moves in. That said, snow levels
often rise slower than the models predict so this will need to be
watched over the next couple of days. Through the weekend, this
event will be full of rain and possible flooding for Mendocino and
Lake counties. The ensembles are showing higher IVT's with a 75%
chance of exceeding 250 kg/m/s, however very little chance for
over 500 kg/m/s. While this is not particularly strong, it looks
like there will be multiple quick impulses that may overwhelm the
rivers and streams. The exact timing of the breaks in rain will be
a big factor in the level of impacts. Strong southerly winds are
also expected with the strongest through Saturday night. The mean
NBM 24 hour max gust shows around 40 to 50 mph at the lower elevations
and the higher elevation wind gusts are showing over 70 mph.

&&

.AVIATION...VFR conditions and light surface winds have prevailed
at the terminals through Tuesday evening. Random rain showers,
intense and mixed with small hail at times, has occasionally
resulted in MVFR ceilings from 1500-3000 feet and IFR vsby around 1
to 2 miles. That said, expect VFR to predominate through Thu. There
is about a 50% chance for MVFR ceilings and a 20% chance for IFR
vsby in more intense convection or showers at any given time. Winds
will remain predominately light, 10 kt or less, with a 25% chance
for gusts to 30 kt in showers.

&&

.MARINE...A large, steep, northwest swell is forecast through Wed.
As of Tuesday evening, seas were still around 14 to 16 ft at 13
seconds which is borderline for a warning for seas. Winds shift to
southerly or westerly on Wed and could gusts to 20-25 kt in the
afternoon. A west wind surge is forecast to develop again after
frontal passage Wed night, followed by periodic gale force N wind
gusts for mostly the outer waters on Thu. Conditions settle down on
Fri before a series of powerful frontal systems bring a moderate to
high risk for gale or storm force winds Fri night through Sun
night.

&&

.COASTAL FLOODING...High astronomical tides resulted in minor
coastal flooding at high tide Tuesday, with the tide reaching 8.81
ft above MLLW with a surge around 1.5 feet. Applying the same
anomaly for high tide Wednesday results in a tide of 8.6 to 8.7 ft
MLLW at 11:45 AM at the North Spit tide gauge. Should the tide
exceed 8.8 ft MLLW, minor coastal flooding is possible around
Humboldt Bay, including the Arcata Bottoms and in King Salmon. JB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 4 PM PST this afternoon for
     CAZ101-103.

     Winter Storm Warning until 6 AM PST Thursday for CAZ102-
     104>108-110-111-114-115.

     Cold Weather Advisory until 7 AM PST this morning for
     CAZ113-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PST this evening for
     PZZ450.

     Small Craft Advisory until 3 AM PST Thursday for PZZ455-470-
     475.

     Gale Watch from late tonight through Thursday evening for
     PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Feb 18, 6:24 AM PST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Eureka CA
624 AM PST Wed Feb 18 2026

CAZ104-181445-
Southwestern Humboldt CA-
624 AM PST Wed Feb 18 2026

...A  STRONG SHOWER WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY UNTIL
645 AM PST...

At 624 AM PST, Doppler radar was tracking a shower over Petrolia, or
13 miles northwest of Honeydew, moving southeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Accumulating small hail over roadways and hazardous
         conditions to motorists.

Locations impacted include...
  Petrolia and Mattole Rd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 4035 12435 4040 12432 4033 12412 4026 12423
TIME...MOT...LOC 1423Z 299DEG 22KT 4035 12430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 5:21 PM PSTSpecial Weather StatementEKADel Norte24 min
Feb 17, 5:50 PM PSTSpecial Weather StatementEKAHumboldt25 min
Feb 17, 6:13 PM PSTSpecial Weather StatementEKAHumboldt32 min
Feb 17, 6:38 PM PSTSpecial Weather StatementEKAHumboldt22 min
Feb 17, 8:27 PM PSTCold Weather AdvisoryEKAMendocino13 hr
Feb 17, 8:55 PM PSTSpecial Weather StatementEKADel Norte35 min
Feb 18, 1:37 AM PSTSpecial Marine WarningEKA23 min
Feb 18, 1:44 AM PSTSpecial Weather StatementEKAHumboldt31 min
Feb 18, 2:15 AM PSTSpecial Weather StatementEKAHumboldt30 min
Feb 18, 2:19 AM PSTSpecial Weather StatementEKAHumboldt26 min
Feb 18, 2:26 AM PSTSpecial Weather StatementEKAHumboldt34 min
Feb 18, 2:47 AM PSTSpecial Weather StatementEKA28 min
Feb 18, 2:56 AM PSTSpecial Marine WarningEKA34 min
Feb 18, 4:18 AM PSTSpecial Weather StatementEKAMendocino27 min
Feb 18, 4:20 AM PSTSpecial Weather StatementEKAHumboldt25 min
Feb 18, 4:58 AM PSTSpecial Weather StatementEKAHumboldt32 min
Feb 18, 5:16 AM PSTSpecial Weather StatementEKAHumboldt14 min
Feb 18, 6:24 AM PSTSpecial Weather StatementEKAHumboldt21 min

Nearby

Gale Warnings in California, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.